MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT

COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT
Model Number G57449
Medical Device Problem Codes Structural Problem (2506); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma # - p200023 & common name - qan.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Intervention requiring a 16x140 zilver vena stent.After deployment of stent and 140mm were measured using the ivus catheter the stent foreshortened missing the proximal landing mark.Did any section of the device remain inside the patient¿s body? no.Please describe the object and how it was retrieved: did the patient experience a delay or require any additional procedure due to this occurrence? no.Please specify delay or any additional procedure(s) and provide details: has the complainant reported any adverse effects on the patient due to this occurrence? no.Has the complainant reported that the product caused or contributed to the adverse effects? no.Please specify adverse effects and provide details.3.94 are images of the device or procedure available? n/a,yes,no.3.95 did the patient have pre-existing conditions? n/a, yes, no.¿ if yes, please specify: 3.96 please describe the native state of the vessel (i.E.Was the anatomy tortuous? was the vessel fibrotic?) n/a, tortuous, calcified, fibrotic, other.¿ if other, please specify: 3.97 was a stent previously placed during previous procedures? n/a, yes, no.3.98 was the device used percutaneously? n/a,yes,no.3.99 where on the patient was the percutaneous access site? 3.100 was the access site jugular or femoral? n/a, jugular, femoral other.¿ if other, please specify: 3.101 what disease pathology was being treated? may thurner, acute or chronic obstruction, restenosis, other? ¿ if other, please specify 3.102 was the lesion approached via contralateral or ipsilateral? n/a, contralateral, ipsilateral.3.103 was pre-dilation performed ahead of placement of the stent? n/a, yes, no.3.104 what was the target location for the stent? 3.105 details of access sheath used (name, fr size, length)? 3.106 was the device flushed through both flushing ports before the procedure, as per ifu? n/a,yes,no.3.107 details of the wire guide used (name, diameter, hydrophylic)? 3.108 was resistance encountered when advancing the wire guide to the target location? n/a, yes, no.3.109 was resistance encountered when advancing the delivery system to the target location? n/a, yes, no.3.110 if resistance was met, how did the physician address this? 3.111 did the tip of the delivery system cross the target location? n/a,yes,no.3.112 did the user pull the handle towards the hub during deployment, per ifu? n/a,yes,no 3.113 did the user push the hub during deployment? n/a, yes, no.3.114 did the user remove slack in the delivery system before deployment, per ifu? n/a, yes, no.3.115 was the stent deployed smoothly / without resistance? n/a, yes, no.3.116 was the stent fully deployed in the patient? n/a, yes, no.3.117 was the stent fully deployed before removing the delivery system from the patient? n/a, yes, no.3.118 was post dilation performed after the placement of the stent? n/a, yes, no.3.119 was the delivery system damaged/kinked/twisted during deployment? n/a, yes, no.3.120 what intervention (if any) was required? 3.121 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day 3.122 were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? n/a, yes, no.¿ please specify if yes.3.94 are images of the device or procedure available? yes, 3.95 did the patient have pre-existing conditions? unknown.¿ if yes, please specify: 3.96 please describe the native state of the vessel (i.E.Was the anatomy tortuous? was the vessel fibrotic?) anatomy was not tortuous.¿ if other, please specify: 3.97 was a stent previously placed during previous procedures? no.3.98 was the device used percutaneously? yes.3.99 where on the patient was the percutaneous access site? common femoral vein 3.100 was the access site jugular or femoral? n/a, jugular, femoral other ¿ if other, please specify: 3.101 what disease pathology was being treated? may thurner, acute or chronic obstruction, restenosis, other? if other, please specify-chronic obstruction narrowing.3.102 was the lesion approached via contralateral or ipsilateral? ipsilateral.3.103 was pre-dilation performed ahead of placement of the stent? yes.3.104 what was the target location for the stent? civ,eiv,cfv.3.105 details of access sheath used (name, fr size, length)?10fr cordis,11cm.3.106 was the device flushed through both flushing ports before the procedure, as per ifu? yes.3.107 details of the wire guide used (name, diameter, hydrophylic)? 035 jwire 3.108 was resistance encountered when advancing the wire guide to the target location? no.3.109 was resistance encountered when advancing the delivery system to the target location? no.3.110 if resistance was met, how did the physician address this? 3.111 did the tip of the delivery system cross the target location? yes.3.112 did the user pull the handle towards the hub during deployment, per ifu? yes.3.113 did the user push the hub during deployment? no.3.114 did the user remove slack in the delivery system before deployment, per ifu? yes.3.115 was the stent deployed smoothly / without resistance? no.3.116 was the stent fully deployed in the patient? yes.3.117 was the stent fully deployed before removing the delivery system from the patient? yes.3.118 was post dilation performed after the placement of the stent? yes.3.119 was the delivery system damaged/kinked/twisted during deployment? no.3.120 what intervention (if any) was required? 3.121 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a.3.122 were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? n/a, no.Please specify if yes.
 
Additional Manufacturer Narrative
Common name - qan.Product code - qan.Pma/510(k) # p200023.Device evaluation: the zvt7-35-80-16-140 device of lot number c1840532 involved in this complaint was implanted in the patient and was not available for evaluation.With the information provided, a document-based investigation was conducted.Lab evaluation ¿ n/a.Document review : prior to distribution zvt7-35-80-16-140 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zvt7-35-80-16-140 of lot number c1840532 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1840532.It should be noted that the instructions for use are ifu0091-7.There is no evidence to suggest the user did not follow the ifu.Image review - n/a.Root cause review: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to patients pre-existing condition (chronic obstruction).The narrowed vessel may have compressed the stent, which may have led to stent foreshortening.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.

Brand Name
ZILVER VENA VENOUS SELF-EXPANDING STENT
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
aisling hassett
o halloran road
national technology park
limerick 
MDR Report Key12624441
Report Number3001845648-2021-00726
Device Sequence Number14523513
Product Code QAN
UDI-Device Identifier10827002574493
UDI-Public(01)10827002574493(17)240616(10)C1840532
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date06/16/2024
Device Model NumberG57449
Device Catalogue NumberZVT7-35-80-16-140
Device Lot NumberC1840532
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/15/2021
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/21/2021
Supplement Date Received by Manufacturer09/21/2021
Initial Report FDA Received Date10/13/2021
Supplement Report FDA Received Date02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale